MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HALOGEN LIGHT SOURCE

OLYMPUS MEDICAL SYSTEMS CORP. HALOGEN LIGHT SOURCE
Model Number CLH-250
Medical Device Problem Codes Communication or Transmission Problem (2896); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user's report was confirmed.The lamp was not working due to a bad connection as the lamp socket had deteriorated.Additionally, the adhesive was found peeling, the side foot had a shortage and the output connector was worn.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Event or Problem Description
The customer originally returned their olympus halogen light source has the lamp was not working even after it was replaced.Additional details relating to the patient and the event have been requested, but no response has been received at this time.There was no patient harm or consequence reported as a result of this event.During the device evaluation, it was confirmed that the lamp socket had deteriorated.This report is being submitted to capture the confirmed deteriorated lamp socket noted during the device evaluation.
 
Additional Manufacturer Narrative
This report is being submitted to capture additional information received from the initial reporter.Should further information be provided, another supplemental report will be submitted.
 
Event or Problem Description
Additional information was received noting that this occurred during a therapeutic procedure.The device was swapped out to complete the procedure with roughly a 10 minute delay, but no harm to the patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see corrections to b3, b5, e1 as this information was inadvertently left out of the prior medwatch report.Furthermore, please see the additional information to h6.The device is more than 15 years old and the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it¿s likely the lamp did not work due to a connection failure and deterioration of the lamp socket.The root cause of the event was unable to be identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received from the initial reporter noting the olympus halogen light source did not work during a therapeutic sinus surgery.The device was not inspected prior to the procedure.There was no patient harm or consequence reported as a result of this event.

Brand Name
HALOGEN LIGHT SOURCE
Common Device Name
HALOGEN LIGHT SOURCE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14427514
Report Number8010047-2022-08370
Device Sequence Number12369300
Product Code EOQ
UDI-Device Identifier04953170024412
UDI-Public04953170024412
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLH-250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/25/2022
06/15/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date05/26/2022
07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown